It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi, my computer has been down and just getting it back up and running. Just wanted to say real quick to be really, really careful getting off the tramadol. The more I am learning and remembering, I really think that my grand mal seizure in December was not so much caused by taking the ultram, but caused more from withdrawal from the ultram. There is no scientific evidence to back this up, but let me tell you that everything that I know that I feel that is not backed up by the literature eventually does appear in the literature. E.g., when Paxil first came out, I said it gave me w/d, doctors said no, it does not, and now Paxil w/d symptoms are well-documented. When I took Neurontin in detox, it completely wigged me out, doctors and nurses said oh, no, it could not be doing that, and 2 months later I read about the lawsuits by patients for whom the side effects never went away. Many other things too. They know so little about ultram. I do have to say that physically it is harder to get off the ultram, because it takes a good 2-3 days before you will feel the effects of a reduced dose. So when I wrote in November saying that I had only taken 2 the night before and was doing fine, this was irrelevant, because I had taken 6 the day before that. Psychologically, though, it was easier for me to get off of it, although it made me tired, because I did not have a real euphoria from it like the hydros had given me.

Be careful!! I need to download some more drivers and stuff, but if I have time, I'll check in later.

luv, rosie
[QUOTE=martyjones]I am soooo glad I found this topic thread. I've been reading through all yalls posts for a couple of hours (yes it's 3AM now and I'm up reading internet message boards-read on). It gives me comfort to know people are goign through the same thing I am and it gives me hope that I will be able to finally put this to bed (that was a pretty clever pun, if i do say so myself).

I started taking Ultram (actually the generic: tramadol) back in August 2004 for migraine headaches. I'll spare you the detials of my migraines casue the point is that the cure has become far worse than the problem.

I started at the normal 1/day just when I had the migraines, then it became that i would take 2 when i felt one coming on and then 2 more in about 3 hours to make sure it wouldn't come back...then i startd the same thing for regular headaches...and then for being sore (i'm hardcore into sports). Then it was when I was in a bad mood...then whenever i had to do long drives (i go home from college about every other weekend and it's about a 6hr drive)...then it was just to be in a better mood when i was going out...and then it was just for fun cause i loved the extra-energy, sense of wellbeing, and how it helps me concentrate on work...and before i knew it i was up to about 15-20/day for a couple of weeks at a time. I knew that was bad and so i'd cut it down to like 8/10 but i always ended up back at the high dose.

Well one day I got really busy and didn't take any, I woke up the next morning at like 6am in a cold sweat, feeling completely weak and fatigued. That's when it hit me just how much i was addicted to this non-addictive drug. After that episode I realized i needed to get off and tapered off and was clean (i never thought i'd use that kind of druggie terminology) for about a month, then I went through a hard time (my grandfather died) and i startd back at the real lose doses and you konw where that went. So I tapered off again. Then I got into some real high-stress job and school stuff and ended back at 15/day. quit again.

Finally: Two months ago my cousin, whom i grew up with like a brother, was shot and killed. It's been the hardest thing I've ever gone through in my life (granted it's only been 22 years). And about two weeks ago i ended up taking 25 one day. So i've finally confronted it and i am resolved to make this the absolute last time. I now realize that i can not control my use of this drug, i just don't have the willpower to stay on the reccomended usage/doses so I AM DONE WITH IT!!!

My Question:
The previous two times I quit it wasn't relaly that bad. I just slowly tapered off and started exercising more. This time has been COMPLETE H***.
-cold sweats, INSOMNIA, depression, tingly feelings in my arms and legs, And also when i try to go to sleep I get this weird kind of dull pain in my neck, it goes away when i'm walking around or moving but when i settle down to sleep it's like i can't find a comfortable position and I CAN NOT SLEEP (has anyone else had that symptom???). It's Thursday 3am now and i haven't slept since sunday night when i was at like 8 (400mg), I realize now that i tapered off too quickly and i called in to get my last refill and i'm counting the very minutes till i can go pick it up this afternoon. (pathetic, just pathetic).

Question: How long do you think I should suspect these kind of withdrawl symptoms, given that I was avg about 15-20 pills a day for about 2-3 weeks?

Question 2: Is there going to be any permanent physiological symptoms? I realize that there's always the pyschological: "just think, if you just take two little pills all this will go away....or wow i would feel so much better right now if i just took a couple" but i'm speaking more of physical stuff like the sweats, tingling, INSOMNIA.

THANK YOU FOR YOUR HELP and God bless each of you as you are dealing with these terrible demons.[/QUOTE]

I am sorry to hear that you got so addicted (innocently) to this drug from hell.

I was only on 2 a day for 9 weeks & had horrible withdrawals. My husband had to take a week off work & stay home with me, I tapered down, cutting the pills smaller & smaller each day. It IS a synthetic opiate, & contrary to what was previously thought by doctors, it IS HIGHLY addictive.

You should consult a doctor for a withdrawal schedule as I have read that some people have experienced seizures going off of it too quickly.

I can't say why you didnt' have the horrible withdrawals the other time, hard to say & actually I'm surprised you didn't.

Now, the large amount you were on can cause bad w/d side effects, not always the week you stop, but down the line, even months later. Not to scare you, but no one knows how these meds affect our minds..They get into our brain chemistry & I swear I am still getting some flashback w/d from mine, which I got off of totally in March!

I had tremors, my whole body would shake, I had agoraphobia, was afraid to leave the house, panic attacks & yes, could NOT sleep. I didn't eat much either, had no appetite. I had no desire to go back on them, was on them for severe back pain & they never gave me that "good feeling" in fact I think I had the adverse reaction to them from the beginning as they only made me shakey inside & a horrible wired feeling, not like energy, but like I was about to explode all the time.

Like I said, with the large amount you were on, it would pay to talk to a doctor & get a professional to help you with the w/d, you should not quit cold turkey or you may have residual symptoms for a long time.

Let us know how you are doing & please ask any questions you want. We've all been thru this nitemare. Good luck.





All times are GMT -7. The time now is 12:51 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!